MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. GOLD RELOAD FOR ECHELON 45; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. GOLD RELOAD FOR ECHELON 45; STAPLE, IMPLANTABLE
Model Number ECR45D
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 6/16/2023 d4: batch # unk an evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during the surgery, after fired, noted the staples malformed.Changed another one to continue the surgery , could not fire.Changed the new one to complete surgery.There was no patient consequence reported.No additional information can be provided.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 7/11/2023.D4: batch # 460a00.Investigation summary: the product was returned to ethicon endo-surgery for evaluation.Visual inspection was conducted on the returned reload.Visual analysis of the returned sample determined that one ecr45d reload was received for analysis.The reload was received partially fired 1/10.Upon evaluation of the reload, the reload pan was removed and it was noted that the one-piece sled was damaged.No obvious damage to the reload deck was noted, which suggests the reload, may not have been fired over a hard object.No functional test could be performed due to the condition of the reload.Based on the information currently available, a product issue was identified during the investigation of the sample received.The damage to the one-piece sled has been correlated to the design.This product issue will be addressed through ethicon endo surgery¿s quality system.A manufacturing record evaluation was performed for the finished device batch number 460a00, and no non-conformances were identified.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 11/3/2023 investigation summary the device was sent to cincinnati for additional evaluation.Upon arrival in the cincinnati pi lab, it was found that there was reset witness marks present, a fracture failure generally from proximal direction was found, but it is possible that there was damage/cracking in the slot region before the final failure, it was found a crack through proximal body of sled, slight damage at proximal end of slot (likely from cartridge reset fixture) and it was confirmed that crack in sled body is indeed a crack and not a cut; no traces of foreign material on the inside surface of the proximal crack, also it was noted multiple damage one on the distal portion of bullnose on both sides and another on proximal end of sled body, which appears to be lower than the typical firing position; matching damage on the bullnose, the last damage noted was a sled body crack on a parting line; no differences noted in the complaint reload vs production reload, it was not indication of molding defect.

Brand Name
GOLD RELOAD FOR ECHELON 45
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key17143014
Report Number3005075853-2023-04213
Device Sequence Number20784175
Product Code GDW
UDI-Device Identifier10705036001737
UDI-Public10705036001737
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K051002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/30/2026
Device Model NumberECR45D
Device Catalogue NumberECR45D
Device Lot Number551A56
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/15/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/24/2023
Supplement Date Received by Manufacturer06/16/2023
10/12/2023
Initial Report FDA Received Date06/16/2023
Supplement Report FDA Received Date07/11/2023
11/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown